Delaware, 2014Strong Wind in Delaware, November 1 to 2, 2014
November 1 to 2, 2014 · NWS PHI · 1 event in 1 county or zone
A deepening offshore low pressure system produced strong gusty north to northwest winds in Delaware that started along coastal Sussex County on the evening of November 1st and then spread throughout the state on the 2nd. Peak wind gusts averaged around 50 mph and knocked down weak tree limbs and wires and caused isolated power outages.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening offshore low pressure system produced strong gusty north to northwest winds in Delaware that started along coastal Sussex County on the evening of November 1st and then spread throughout the state on the 2nd. Peak wind gusts averaged around 50 mph and knocked down weak tree limbs and wires and caused isolated power outages. Delaware Electric Cooperative reported about a dozen members lost power in Lewes. Strong winds ceased by the afternoon of the 2nd. The persistent northerly flow caused minor tidal flooding in Sussex County during the afternoon high tide cycle on the 1st and both high tide cycles on the 2nd. The highest tides occurred on the 1st.
Peak wind gusts included 52 mph in Lewes and 42 mph in Dewey Beach (Sussex County). The highest tide reached 6.66 feet above mean lower low water at Lewes (Sussex County). Minor tidal flooding starts at 6.0 feet above mean lower low water.
A low pressure system formed on an old cold frontal boundary during the evening of October 30th off the southeast coast. This low pressure system reached the coastal waters east of the Delmarva Peninsula during the early morning on November 1st and then eased offshore. This low pressure system set the minor tidal flooding flow into motion. Another developing low pressure over the Carolinas would move offshore on the morning of November 1st. As it passed east of Cape Hatteras, North Carolina during the early evening of November 1st, the pressure gradient (difference) between it and a high pressure system in the Mississippi Valley increased and winds became stronger. At 7 a.m. EST on November 2nd, the low pressure system was well east of the New Jersey coast and as it reached the coastal waters east of Massachusetts that afternoon, strong winds ceased across coastal Delaware. Please see a second separate storm data entry on November 2nd for the rest of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 1, 3:48 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 1, 3:48 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT SAT NOV 1 2014
.SYNOPSIS...
LOW PRESSURE EAST OF THE DELMARVA PENINSULA TONIGHT WILL MOVE
NORTHEAST INTO THE CANADIAN MARITIMES SUNDAY NIGHT. HIGH PRESSURE
WILL MOVE IN FROM THE WEST ON SUNDAY AND CREST OVER THE REGION
MONDAY NIGHT. A WARM FRONT WILL CROSS THE REGION ON TUESDAY...
FOLLOWED BY A COLD FRONT ON THURSDAY. HIGH PRESSURE WILL MOVE IN
FROM THE SOUTHWEST ON FRIDAY INTO EARLY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY/...
A DYNAMIC SETUP IS IN PLACE AS A POTENT UPPER-LEVEL LOW EXITING THE
COAST OF THE CAROLINAS THIS AFTERNOON LIFTS NORTHEASTWARD THROUGH
TONIGHT. THIS WILL HELP TO CONSOLIDATE SURFACE LOW PRESSURE OFFSHORE
AND STRENGTHEN IT AS IT TRACKS NORTHEASTWARD. PRIOR TO THE
CONSOLIDATION, LARGE SCALE LIFT OVER OUR AREA COMBINED WITH EARLIER
DIFFLUENT FLOW ALOFT AND LOWER LEVEL FRONTOGENESIS HAS RESULTED IN A
SHIELD OF RAIN. THIS DEFORMATION BAND FEATURE HAS BEEN GRADUALLY
PIVOTING AND THE WESTERN PROGRESSION STOPPED. IT IS THIS AREA OF
LIFT THAT WILL SHIFT EASTWARD THROUGH THIS EVENING, HOWEVER IT WILL
ALSO WEAKEN AS THE FOCUS SHIFTS FARTHER OFFSHORE. AS A RESULT, THE
POPS DECREASE FROM WEST TO EAST AND WE GENERALLY SPED THIS UP. THERE
COULD BE SOME RAIN THAT BACKS INTO NORTHEASTERN NEW JERSEY FOR
A TIME, BUT THE BULK OF THE LIFT IS FORECAST TO SHIFT TO OUR
NORTHEAST.
AS THE SYSTEM DEEPENS, THE CAA WILL INCREASE SOME THROUGH THE NIGHT.
THIS IN COMBINATION WITH A STRONG ENOUGH WIND FIELD AND ALSO A TIGHT
PRESSURE GRADIENT WILL RESULT IN AT LEAST BRISK CONDITIONS. THE
FORECAST SOUNDINGS SHOW ENOUGH DOWNWARD TRANSFER, ALTHOUGH THE
NEAR-SURFACE THERMAL PROFILE MAY RESULT IN A DROP OFF IN THE GUSTS
AT TIMES FOR SOME AREAS. EITHER WAY, WIND CHILLS WILL COME INTO PLAY
AS THE AIRMASS GETS COLDER. IN ADDITION AS THE COLDER AIR DEEPENS,
SOME FLURRIES CANNOT BE RULED OUT IN THE POCONOS.
AS FOR LOW TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS
WITH JUST SOME MINOR TWEAKS. THE HOURLY GRIDS WERE ADJUSTED BASED ON
THE LATEST OBSERVATIONS, AND THEN THE LAMP/LAV GUIDANCE WAS BLENDED
IN TO HELP ASSIST THROUGH THIS EVENING.
&&
.SHORT TERM /SUNDAY/...
A DEEP UPPER-LEVEL TROUGH WILL BE SWINGING TO OUR EAST DURING
SUNDAY. THIS WILL DRIVE AN INTENSE SURFACE LOW INTO THE CANADIAN
MARITIMES. AS THIS OCCURS, HIGH PRESSURE IS FORECAST TO BUILD INTO
THE OHIO VALLEY. THE DIFFERENCE BETWEEN THIS HIGH AND THE INTENSE
SURFACE LOW WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS OUR AREA.
THE MODEL GUIDANCE GENERALLY SHOWS 35-40 KNOTS OF WIND AT 925 MB. AN
EXAMINATION OF THE FORECAST SOUNDINGS SHOW THE LOW-LEVEL LAPSE
RATES STEEPENING SOME AS SURFACE HEATING OCCURS. THIS WILL ALLOW FOR
DEEPER MIXING AND BASED ON THE FORECAST SOUNDINGS THERE IS ABOUT 35
KNOTS AT THE TOP OF THE MIXING LAYER. THIS PLACES THE GUSTS BELOW
WIND ADVISORY CRITERIA. WHILE THERE COULD BE SOME GUSTS THAT NEAR OR
JUST GET TO ADVISORY CRITERIA, THIS LOOKS LOCALIZED. THIS MAY OCCUR
ALONG THE COASTAL AREAS, AND ESPECIALLY AROUND THE MOUTH OF DELAWARE
BAY DUE TO A FUNNELING EFFECT. OVERALL, WE CARRIED GUSTS AS HIGH AS
40 MPH AND IF GUSTS LOOK TO BE HIGHER THEN A WIND ADVISORY MAY BE
NEEDED.
THE FORECAST SOUNDINGS IN GENERAL SHOW MOISTURE REMAINING TO START,
BUT THEN SOME FAIRLY QUICK DRYING TAKES PLACE AS A MUCH DRIER
AIRMASS ADVECTS IN. THERE COULD BE SOME STRATOCUMULUS AROUND IN
COMBINATION WITH SURFACE HEATING AND CAA /PLUS PERHAPS SOME EASTERN
GREAT LAKES RESPONSE WITH A TRAJECTORY TOWARD OUR NORTHWEST ZONES/.
OVERALL THOUGH, A DECENT AMOUNT OF SUNSHINE SHOULD OCCUR ACROSS MUCH
OF THE AREA AS THE DAY WEARS ON. THE COMBINATION OF THE GUSTY WINDS
AND CHILLY AIR TEMPERATURES WILL ADD TO LOWERED WIND CHILL VALUES.
DESPITE THE CYCLONIC FLOW, THE DRIER AIR SHOULD RESULT IN NO
PRECIPITATION.
AS FOR HIGH TEMPERATURES, WE TOOK A NAM/GFS BLEND BUT THEN ADJUSTED
THESE DOWN A LITTLE FOR SEVERAL AREAS GIVEN THE CAA.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* NORTHWEST WINDS GRADUALLY DIMINISH ON MONDAY.
* WARM FRONT MOVES THROUGH ON TUESDAY...MARKING THE BEGINNING
OF MAX TEMPS SEVERAL DEGREES ABOVE NORMAL THROUGH WEDNESDAY.
* COLD FRONT MOVES THROUGH SOMETIME THURSDAY WITH A CHANCE OF PRECIP.
* GRADUALLY IMPROVING WEATHER WITH MORE SEASONABLE TEMPS THEREAFTER.
OVERVIEW...
A CLOSED MID-LEVEL LOW WILL MOVE INTO THE CANADIAN MARITIMES EARLY
MONDAY FOLLOWED BY A MID-LEVEL RIDGE CRESTING OVER THE REGION ON
TUESDAY. THE FLOW BECOMES MORE ZONAL BY MID-WEEK AND THIS IS WHERE
MODELS DIVERGE IN HANDLING SHORTWAVE ENERGY ACROSS THE SOUTHERN
PROVINCES OF CANADA. THIS WILL IMPACT THE SENSIBLE WEATHER DETAILS
IN THE WEDNESDAY THROUGH FRIDAY TIMEFRAME. MODEL DIFFERENCES ARE
APPARENT WITH THE PLACEMENT OF A MID-LEVEL TROUGH INVOF THE SOUTHERN
TIP OF HUDSONS BAY /MEAN POSITION/ IN THE D+4 THRU D+6 PERIOD...
THIS IS CAPTURED WELL BY ENSEMBLE MID-LEVEL HEIGHT FIELD MEAN AND
SPREAD...WITH BOTH THE GEFS AND ECENS MEANS SIMILAR IN THIS
TIMEFRAME.
GIVEN THIS IS D+5 AND D+6 /SHORTWAVE ENERGY IS STILL OVER THE EPAC/
MODEL SOLUTIONS WILL VARY. A MORE PROGRESSIVE SOLUTION /PERHAPS
THE LATEST GFS BUT IT/S STILL TO EARLY/ MAY BE IN ORDER DUE TO A
PROJECTED SHIFT IN THE NAO FROM NEGATIVE TO POSITIVE EARLY THIS
UPCOMING WEEK. AT THIS POINT...A LEAD SHORT-WAVE IS EXPECTED MOVE
ACROSS THE SOUTHERN TIP OF HUDSONS BAY WEDNESDAY FOLLOWED BY A
SECOND AND MORE VIGOROUS SHORTWAVE DIGGING OVER THE GREAT LAKES ON
THURSDAY. THE LEAD SHORT-WAVE WILL CAUSE A WEAK COLD FRONT TO MOVE
ACROSS THE US-CANADIAN BORDER...BUT IT REMAINS TO BE SEEN WHETHER OR
NOT IT MAKES IT THIS FAR SOUTH. THE SECOND SHORTWAVE WILL LEAD TO A
MORE CERTAIN COLD FRONTAL PASSAGE...MOST LIKELY ON THURSDAY.
THE POSITIVE NAO WILL ENCOURAGE BUILDING HEIGHTS ACROSS THE ERN
CONUS...WHICH COULD LEAD TO UNSEASONABLY MAX TEMPS BY MID-WEEK.
DAILIES...
MONDAY...DEPARTING OCEAN LOW OVER THE CANADIAN MARITIMES AND HIGH
PRESSURE MOVING INTO THE OHIO VALLEY WILL LEAD TO A RATHER STRONG
PRESSURE GRADIENT...ESPECIALLY THE FIRST HALF OF THE DAY. BUFKIT
SOUNDINGS SHOW POTENTIAL MOMENTUM TRANSFER TO 950 HPA WHERE
NORTHWEST WINDS PEAK AROUND 25 KNOTS...SO GUSTS TO THIS MAGNITUDE
ARE POSSIBLE EARLY IN THE DAY...WITH WINDS SLOWLY SUBSIDING.
TUESDAY...MID-LEVEL RIDGE CRESTS CRESTS OVER THE REGION IN CONCERT
WITH HIGH PRESSURE MOVING OFFSHORE...WHICH SHOULD ALLOW A WARMFRONT
TO MOVE THROUGH THE AREA. MODELS INDICATE A THIN RIBBON OF MOISTURE
ASSOCIATED WITH THE WARM FRONT BUT THERE IS NOT SUFFICIENT LIFT TO
SUPPORT PRECIP. MAX TEMPS WILL BE SEVERAL DEGREES ABOVE NORMAL.
WEDNESDAY...MODEL DISAGREEMENT WITH THE HANDLING OF A LEAD SHORTWAVE
LEADS TO UNCERTAINTY AS TO WHETHER OR NOT A WEAK COLD FRONT CROSSES
THE REGION. MODELS INDICATE ANOTHER THIN RIBBON OF MOISTURE CROSSING
THE AREA...BUT AT THIS TIME...THE BEST DYNAMICS REMAIN TO THE NORTH.
SOME MODELS TRY TO GENERATE VERY LIGHT QPF...BUT KEPT FORECAST DRY...
AS THIS IS HIGHLY UNCERTAIN. MAX TEMPS WILL AGAIN BE SEVERAL DEGREES
ABOVE NORMAL.
THURSDAY...A COLD FRONT IS PROJECTED TO MOVE THROUGH THURSDAY OR
THURSDAY NIGHT. AS SHORTWAVE ENERGY ROUNDS THE BASE OF THE TROUGH
...A SECONDARY AREA OF LOW PRESSURE IS LIKELY TO FORM INVOF THE
COAST...AND THIS MAY BE ABLE TO TAP SOME COLDER AIR ACCORDING TO
THE EURO. THERE IS A MUCH BETTER CHANCE OF PRECIP WITH THIS FEATURE
AS THE DYNAMICS ARE MUCH STRONGER AND IT IS ABLE TO TAP SOME GULF
MOISTURE.
FRIDAY AND SATURDAY...LOW PRESSURE DEPARTS AND HIGH PRESSURE MOVES
IN SO GRADUALLY IMPROVING WEATHER IS EXPECTED...ALONG WITH MAX TEMPS
CLOSER TO SEASONABLE LEVELS.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF THIS AFTERNOON...VFR CEILINGS, WITH LOCALIZED MVFR AT TIMES
ESPECIALLY AT AND AROUND KACY. SOME RAIN WILL TAPER OFF FROM WEST TO
EAST, WITH THE VISIBILITY MAINLY STAYING VFR. NORTH WINDS 10-20
KNOTS WITH GUSTS UP TO 30 KNOTS TURNING NORTHWEST, WITH THE HIGHEST
GUSTS CLOSER TO THE COAST.
TONIGHT...VFR CEILINGS OVERALL, WHICH MAY SCATTER OUT LATE.
NORTHWESTERLY WINDS 10-20 KNOTS WITH GUSTS UP TO 30 KNOTS. SOME
TERMINALS HOWEVER COULD SEE THE WIND GUSTS DROP OFF FOR A TIME.
SUNDAY...VFR. NORTHWESTERLY WINDS NEAR 20 KNOTS WITH GUSTS TO
AROUND 35 KNOTS AT TIMES.
OUTLOOK...
EXPECT MAINLY VFR CONDITIONS EXCEPT MVFR POSSIBLE IN
LOW CLOUDS WITH THE PASSAGE OF A WARM FRONT TUESDAY AND SHRA WITH
THE APPROACH OF A COLD FRONT ON THURSDAY.
&&
.MARINE...
GALE WARNING CONTINUES THROUGH SUNDAY FOR ALL OUR WATERS.
LOW PRESSURE OFFSHORE WILL STRENGTHEN AS IT TRACKS TO THE NORTHEAST
TONIGHT AND SUNDAY. DESPITE THIS SYSTEM MOVING AWAY FROM OUR AREA, A
TIGHTENING PRESSURE GRADIENT WILL RESULT IN THE CONTINUATION OF
STRONG WINDS. THE WINDS SHOULD INCREASE TONIGHT AND SUNDAY AS THE
CAA STRENGTHENS SOME ON THE BACKSIDE OF THE DEEPENING STORM SYSTEM.
THE FORECAST SOUNDINGS SHOW PLENTY OF LOW-LEVEL MIXING WITH GUSTS
TOPPING OUT RIGHT AROUND 40 KNOTS THROUGH SUNDAY. SOME FUNNELING
DOWN DELAWARE BAY SHOULD OCCUR AS THE FLOW TURNS MORE FROM THE
NORTHWEST, THEREFORE LOCALLY STRONGER WINDS CAN OCCUR AT TIMES NEAR
THE MOUTH OF THE BAY. THE SEAS ON THE OCEAN OF 7-14 FEET SHOULD
SUBSIDE SOME THROUGH SUNDAY AS THE STRONG OFFSHORE FLOW PUSHES THE
LARGER SETS AWAY FROM THE COAST. THE DELAWARE BAY SEAS SHOULD BE
3-6 FEET.
OUTLOOK...
SCA MAY BE NEEDED ON MONDAY FOR GRADUALLY SUBSIDING WINDS AND SEAS
...AND AGAIN ON THURSDAY WITH THE APPROACH OF A COLD FRONT.
&&
.TIDES/COASTAL FLOODING...
A STRONG NORTHEAST TO NORTH FLOW ASSOCIATED WITH STRENGTHENING
LOW PRESSURE OFF THE EAST COAST WILL PRODUCE ELEVATED WATER LEVELS
ALONG THE ATLANTIC COAST INTO SUNDAY. CURRENT GUIDANCE SUGGESTS
MINOR TIDAL FLOODING ALONG BOTH THE NEW JERSEY AND DELAWARE COASTS
FOR THIS AFTERNOONS HIGH TIDE, AND PERHAPS AGAIN AT THE TIME OF
HIGH TIDE EARLY SUNDAY MORNING. THEREFORE, A COASTAL FLOOD
ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC COAST. THOUGH RAINFALL
AMOUNTS ARE NOT EXPECTED TO BE WIDESPREAD OVER AN INCH, ANY
RAINFALL WITH HIGH TIDE COULD EXACERBATE THE TIDAL FLOODING
ISSUES ESPECIALLY FOR THE BACK BAY AREAS. WE WILL BE MONITORING
CLOSELY THIS AFTERNOONS HIGH TIDE TO ASSESS THE FLOODING THREAT
WITH THE NEXT HIGH CYCLE OVERNIGHT.
RIGHT NOW ELEVATED WATER LEVELS ARE ALSO EXPECTED IN THE DELAWARE
BAY, WITH POCKETS OF MINOR TIDAL FLOODING POSSIBLE AT THE TIME OF
HIGH TIDE THIS AFTERNOON AND EVENING UP THROUGH REEDY POINT. NO
FLOODING IS EXPECTED AT THIS TIME IN THE TIDAL PORTIONS OF THE
DELAWARE RIVER, INCLUDING PHILADELPHIA.
NO PROBLEMS ARE CURRENTLY EXPECTED ALONG CHESAPEAKE BAY AFFECTING
THE MIDDLE AND UPPER PORTIONS OF THE MARYLAND EASTERN SHORE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DEZ003-
004.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST SUNDAY NIGHT FOR ANZ430-431-
450>455.
&&
SYNOPSIS...FRANCK
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...FRANCK
AVIATION...FRANCK/GORSE
MARINE...FRANCK/GORSE
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 1, 3:58 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 PM EDT SAT NOV 1 2014
DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054-
055-060>062-070-071-101>106-022100-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
458 PM EDT SAT NOV 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NORTHWEST WINDS MAY GUST TO 40 MPH DURING THE DAY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-NJZ012>014-020-022>027-022100-
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
458 PM EDT SAT NOV 1 2014
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
NORTH WINDS MAY GUST TO 40 MPH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NORTHWEST WINDS MAY GUST TO 40 MPH DURING THE DAY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-022100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
458 PM EDT SAT NOV 1 2014
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FRANCK
In the hours before
Local storm report, Nov 1, 5:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM COASTAL FLOOD SHIP BOTTOM 39.65N 74.18W
11/01/2014 OCEAN NJ LAW ENFORCEMENT
TIDAL FLOODING ALONG LONG BEACH BOULEVARD. ONLY CENTER
LANES PASSABLE. HIGH TIDE AT SHIP BOTTOM NOW.
&&
EVENT NUMBER PHI1400781
STAFFStrong Wind, Delaware Beaches
- When
- November 1, 6:00 PM EST to November 2, 3:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $5,000
- Reported by
- WLON
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 1, 20144 deaths · 1 injured · 1 event
- Strong Wind in West Virginia, November 1, 2014$136,000 · 33 events
- Drought in Texas, November 1 to 30, 2014$44,000 · 24 events
- High Wind in Utah, November 1, 2014$75,000 · 70 kt wind · 4 events
- Drought in Oklahoma, November 1 to 30, 201441 events
- Frost and Freeze in Kentucky, November 1 to 2, 201422 events
- Drought in New Mexico, November 1 to 30, 201420 events
- Frost and Freeze in Illinois, November 1 to 2, 201419 events
- Heavy Snow and Winter Weather in South Carolina, November 1, 2014$18,000 · 5 events
- Blizzard and Heavy Snow in Tennessee, November 1, 201417 events
- Drought in Texas, November 1 to 30, 201416 events
- Winter Weather in Georgia, November 1, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545774.